My wife was at the ER 4 days ago with a severe case of mastoiditis. They gave her an IM injection of Clindamycin along with a steriod and antiinflamatory. They sent us home with a script for 300mg clindamycin to be taken every 6 hours for ten days. She is now reporting some itching and some dull achy pain to her left ear and very little improvement in her hearing The infection her totally deaf. Should her hearing have started to come bak at this point yet?
Give it some time. Even tho it will kill the bacteria, the problems it caused have to resolve. Antibiotics don't take care of symptoms, they get rid of the bacteria causing them.
Not real positive but that could be a sign of things coming to a healing process now,it has only been 4 days,after the shot give it util monday and call the clinic and let them know hopefully this is a good thing.see she is not even half way through the treatment and who knows how long it was festering.she is on a pretty strong antibiotic but it takes time to feel a difference,,, if not in a few more days then call them and ask..But sounds like she is on schdule these do not go away that fast.
- Clindamycin Information for Consumers
- Clindamycin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clindamycin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 2 Jul 2009 • 1 answer
Updated 23 Sep 2010 • 2 answers
Updated 19 Jan 2014 • 1 answer
Updated 20 Feb 2017 • 1 answer
Updated 16 Aug 2017 • 1 answer